Posted 8/11/2020 5:07 PM (GMT -6)
First off, welcome to HW. You'll find that this forum is a tremendous resource, and there are many experienced, caring individuals here that can offer you help and support.
I'm sorry to hear that you're Daughter is having a tough time right now. The use of Prednisone, particularly upon diagnosis, is very typical. It can work very well at getting Crohn's symptoms under control, but also can have many unpleasant side effects, like the ones your Daughter is experiencing right now.
The good news is, since you're Daughter hasn't been on repeated cycles of Pred., you'll find that the common side effects will dissipate on their own over a period of a few weeks to months. She's also at a very tender age, and this makes it doubly difficult, but she will level out as time goes on. My advise would be to offer her as much family and medical support as necessary. Be positive about the future,and be informed going forward.
Is she transitioning to a maintenance medication? This would be a very good thing to discuss thoroughly with your GI. This disease can be very scary, but most of the fear is from being overwhelmed and uninformed. The treatment options have come so far over the last 5-10 years. In your Daughters lifetime, they'll just keep refining the treatments. Once she gets her disease regulated, she WILL go on to a very productive life.
Keep us posted, good luck going forward.